Deep Vein Thrombosis (DVT) - Is my Cardiologist correct here - He has opted to leave a Greenfield?
- 28 Jun 2012 by heavyweather
- deep vein thrombosis (dvt), deep vein thrombosis, deep vein thrombosis - first event, pulmonary embolism - first event, warfarin
... Filter in my Inferior Vena Cava "as an extra measure of protection" and I thought biological material built up on these? I have good, balanced, levels of Warfarin Sodium but guess that the risk of a PE is fairly high based on his actions? They found a Factor V Leyden Deficiency in my blood.
The expanded basket has been in me since last summer and if it wasn't my imagination the surgeon who placed it in the Cath Lab said it should come out this past February as the longer it was in the more difficult it would be to remove - but he and my Cardiologist (same practice) have changed their minds. Any insight is appreciated. Feels odd to know that the foreign object is in there.
I'd like to start walking to try and gain better health and lose some weight over time. I don't want to dislodge anything. Other complications in my health would certainly benefit from better oxygenation in the extremities.
28 Jun 2012
I've known people who have had a filter for years. If the danger of a PE is higher then any danger of the filter, its left in. The fact that you have one won't change the circulation to your feet. Its in a vein, which carries blood to your heart, your arteries will still carry oxygenated blood to your feet. The only thing that would build up on it is clots and hopefully the warfarin will stop that, but there's always the chance of a PE without the filter. It will build up some scar tissue around the outside and that is why it is harder to get out the longer its in. I don't see any reason you can't walk with it. Its pretty secure where it is, but check with your doc first about walking anyway, with a heart condition.
8 Feb 2013
You should be okay. I have a Greenfield filter and if your doc has decided to leave it in... you probably have one that is permanent as I have. I've had it for a month... no problems walking, exercising, etc. You can continue to do your normal routines and shouldn't even notice that it there.
10 Jun 2013
I have had multiple DVT's and pulmonary embolisms for the past 13 years. I had a filter placed in 2005 after the 2nd episode of pulmonary embolisms. Last year I asked a specialist at UC San Francisco Medical Center if I should have the filter removed or replaced. He told me the danger of removing it far outweighed any danger of keeping it in place. I trust this doctor that his information is correct. I have also confirmed this with my family physician. So I will have it in place for the rest of my life.
15 Dec 2014
My cardiologist put a filter in my abdomen on my first PE, DVT experience. I am not sure if they forgot about it or what. I asked about it on one of my follow up visits several months later and he said it was too late to take it out. Far more dangerous to take it out than to leave it in. I have had absolutely no problem with it what so ever. Haven't even felt it at all.
My original question was about hair loss when on warafin. My hair loss has stopped and I am doing well on warafin. My INR's run between 2-3 and several of my doctors say that I am one of the most regular people they have seen on warafin. They tell me between 2 and 3 is the therapeutic range. I do not have any other side affects from the warafin so I do not think I want to change to something else.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I had a DVT attack 3 years ago. Since then I am on Warfarin. Two years ago on a routine (monthly) CBC test, my Hematocrit level was found to be over ...
0 answers • 23 Jul 2011
I'm 26 with clots in my right leg. I have factor 5 leaden and protein s... and c deficits. I'm in 10 mg of warfarin. My inr/pt is at 2.7.
4 answers • 4 Aug 2011
had DVT (pulmonary Thromboembolism) 4 years ago and have been on Warfarin since then two years ago I have been diagnosed with Polycythemia Vera and ...
2 answers • 7 Feb 2012
I have been on Warfarin for three month now due to a pulmonary embolism in the weeks after giving birth. I have been having headaches for three ...
4 answers • 23 Apr 2013
... meds i have been getting these really bad headaches and normal pain killers wont touch them is this related to my condition or is there something ...
2 answers • 4 Sep 2013